Alert archive / Texas / High Wind Warnings in 2019
High Wind Warning 29, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Jun 9, 2019, 1:57 PM CDT for Culberson County, Texas. It took effect at Jun 9, 2019, 10:00 PM CDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2019, 1:57 PM CDT (18:57 UTC)
- In effect from
- Jun 9, 2019, 10:00 PM CDT
- Expired
- Jun 10, 2019, 1:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Midland/Odessa, TX
County Culberson County, TX
The radar
The El Paso radar (KEPZ), 212 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.0 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4398 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
511 WWUS74 KMAF 091857 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 157 PM CDT Sun Jun 9 2019 ...HIGH WIND WARNING NOW IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING... .A cold front moving through the area today will create strong northeast winds through Guadalupe Pass this evening into Monday morning. TXZ271-101000- /O.UPG.KMAF.HW.A.0023.190610T0300Z-190610T1800Z/ /O.NEW.KMAF.HW.W.0029.190610T0300Z-190610T1800Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 1257 PM MDT Sun Jun 9 2019 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT MONDAY... The National Weather Service in Midland/Odessa has issued a High Wind Warning, which is in effect from 9 PM this evening to noon MDT Monday. The High Wind Watch is no longer in effect. * TIMING...This evening through Monday morning. * WINDS...Northeast 40 to 50 mph with higher gusts. * IMPACTS...High profile vehicles may be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
1 follow-up statement
424 WWUS74 KMAF 101025 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 525 AM CDT Mon Jun 10 2019 TXZ271-101800- /O.CON.KMAF.HW.W.0029.000000T0000Z-190610T1800Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 425 AM MDT Mon Jun 10 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... * TIMING...Through this morning. * WINDS...Northeast 40 to 50 mph with higher gusts. * IMPACTS...High profile vehicles may be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Jun 9, 12:38 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 9, 12:38 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1238 PM CDT Sun Jun 9 2019
.DISCUSSION...
Please see the 18Z aviation discussion below.
&&
.AVIATION...
A strong cold front is currently progressing southward through the
area, nearing FST at issuance. Gusty northerly winds will persist
through the forecast period in the wake of the front, with gusts
to 20-30kt common, along with a brief period of BLDU this
afternoon at HOB/INK/MAF/FST. While there is potential for TS at
FST this afternoon/evening, have not included mention at this time
due to timing/location uncertainty. VFR conditions will prevail
through this evening, with low ceilings expected to develop after
10/06Z. Rain chances will also increase tonight, thus intermittent
IFR conditions may also be possible.
&&
.PREV DISCUSSION... /issued 316 AM CDT Sun Jun 9 2019/
DISCUSSION...
Another hot day is expected across most of the area underneath mid-
level ridging and ahead of a cold front. The hottest temps today
will be found just s of the cold front in the srn PB/Lower Trans
Pecos (100-105) and along the Rio Grande. 85h temps are forecast to
be a degree C or so cooler than yesterday along the Rio Grande,
where yesterday's 85h temps of 31-32C yielded highs of 108-111 at
Castolon and Rio Grande Village. Models continue to indicate
SHRA/TSRA will form around 21Z in the Big Bend/Lower Trans Pecos and
increased in clouds does support some cooling there. Regardless
it will be hot with high temps near advisory level on parts of
the Rio Grande INVOF Big Bend. Some severe storms are possible
there too. Soundings indicate very deep mixing with dewpoints in
60s, downburst winds are a favored mode of severe wx. Development
of said precip is tied to location of the cold front. A tight
thermal gradient immediately in wake of the front and of course
timing of FROPA does increase the margin for error in high temp
forecast across the PB today. As of 08Z the front was moving into
far NE NM/NW-N Panhandle, the north wind shift will be near I-20
around 18Z and west of the mtns near 00Z/Mon. Still breezy/windy
post-frontal conditions with high winds though GDP Pass are
expected. Wind won't increase through GDP Pass until after
00Z/Mon and we will continue the watch. Precip chances will
increase moreso after 06Z/Mon and remain so through the PM, PoPs
will be highest across the Trans Pecos. Heavy rain is possible as
moisture levels are forecast to be anomalously high. NAM12 tracks
a shrtwv trof around the ridge with SHRA/TSRA across the far w
and SE NM late Mon PM/evening. ECMWF/GFS do this as well, but to
somewhat of a lesser degree. As this shrtwv trof moves into PB Mon
evening precip changes will be prolonged and at least scattered
SHRA are possible across the PB in Tue AM. Mon PM will be the
coolest day and high temps could be as much as 25 degrees below
normal. The record low high temp for Mon the 10th in Midland is 75
(1940) and we have highs forecast to be in the U60s! Record lows
of 51 on 10th/11th are probably safe. Warmer Tue/Wed with nw flow
aloft, but high temps will still be below normal. A weak cold
front on Wed could help generate a few SHRA/TSRA. Nocturnal storms
are possible early Fri AM, but mainly across the northern
counties. Models continue to diverge Fri-Sat PM with GFS
hot/dry/breezy. ECMWF does catch up to GFS on Sunday with hot/dry
wx most areas.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 92 57 69 56 / 10 10 30 30
Carlsbad 92 58 68 56 / 10 10 50 40
Dryden 103 65 71 61 / 30 50 60 50
Fort Stockton 102 58 67 58 / 20 30 60 50
Guadalupe Pass 85 56 63 54 / 10 20 60 40
Hobbs 84 54 68 53 / 10 10 40 40
Marfa 93 53 65 51 / 30 40 70 50
Midland Intl Airport 95 58 69 57 / 10 10 40 40
Odessa 95 57 69 57 / 10 10 40 40
Wink 100 58 70 57 / 10 10 50 50
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Watch from 9 PM MDT this evening through Monday
morning for Guadalupe and Delaware Mountains.
&&
99/99/99Hazardous weather outlook, Jun 9, 3:25 AM CDT, 10 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 325 AM CDT Sun Jun 9 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-100830- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 325 AM CDT Sun Jun 9 2019 /225 AM MDT Sun Jun 9 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Strong to severe thunderstorms will be possible this afternoon from the southeast Permian Basin to the Rio Grande. Large hail and damaging winds are possible with these storms. Strong northeast winds are possible through Guadalupe Pass this evening through Monday morning. A High Wind Watch is in effect. Temperatures will heat up to near Heat Advisory conditions along and near the Rio Grande this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday Strong northeast winds are possible through Guadalupe Pass through Monday morning. A High Wind Watch is in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:50 PM CDT | Special Weather Statement | MAF | Upton | 25 min |
| Jun 9, 3:45 PM CDT | Special Weather Statement | MAF | Brewster | 45 min |
| Jun 9, 4:01 PM CDT | Special Weather Statement | MAF | 29 min | |
| Jun 9, 4:26 PM CDT | Special Weather Statement | MAF | Brewster | 49 min |
| Jun 9, 4:28 PM CDT | Special Weather Statement | MAF | Brewster | 32 min |
| Jun 9, 4:37 PM CDT | Special Weather Statement | MAF | Brewster | 23 min |
| Jun 9, 5:25 PM CDT | Special Weather Statement | MAF | Terrell | 35 min |
| Jun 9, 6:06 PM CDT | Special Weather Statement | MAF | Terrell | 24 min |
| Jun 9, 6:36 PM CDT | Special Weather Statement | MAF | Terrell | 24 min |
Nearby
High Wind Warnings in Texas, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.